To send content items to your account,
please confirm that you agree to abide by our usage policies.
If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account.
Find out more about sending content to .
To send content items to your Kindle, first ensure firstname.lastname@example.org
is added to your Approved Personal Document E-mail List under your Personal Document Settings
on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part
of your Kindle email address below.
Find out more about sending to your Kindle.
Note you can select to send to either the @free.kindle.com or @kindle.com variations.
‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi.
‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.
In the prehospital setting, many providers advocate for video laryngoscopy as the initial method of intubation to improve the likelihood of a successful first attempt. However, bright ambient light can worsen visualization of the video laryngoscope liquid crystal display (LCD).
A patient involved in a motor vehicle accident was evaluated by an Emergency Medical Services (EMS) crew. Initial endotracheal intubation attempt using video laryngoscopy was aborted after the patient desaturated. The primary reason for the failure was poor visualization of the video laryngoscope LCD, despite attempts to block direct sunlight. Debriefing revealed that the intubating provider was wearing polarized sunglasses.
Because LCDs emit polarized light, use of polarized sunglasses may cause the display to appear dark. Thus, the purpose of this Case Report is to raise awareness of a potential safety issue that is likely under-recognized by prehospital providers but can be easily avoided.
SmithAJ, JackimczykK, HorwoodB, ChristensonD. Use of Polarized Sunglasses During Video Laryngoscopy: A Cause of Difficult Prehospital IntubationPrehosp Disaster Med. 2019;34(1):104–107.